Changing my Medication

Hello I would be grateful for advice. Have been on Ropinirole for 2years coming down from 2000micrograms at night to 500mg. Started to get augmentation & bouts of RLS at any time of day & night plus upper body jerks. My GP has given me Rotigotine 1MG patches to swap to. So I have been weaning myself off Ropinirole. I would like to know if I need to get down to zero before starting the patches or can I just stop one now begin the other? I must add that my GP is very receptive & willing to accept that I probably know more about RLS than she does. Especially since I brought back a pile of information for her from the AGM & frequently pass on information from this forum. She says I'm her only RLS patient. I am on one of the Orkney Islands so that is probably true. Thank you in advance

6 Replies

oldestnewest
  • I dont quite understand that dose you are taking of Ropinerole. But what i can tell you is that its not advisable to change to another dopamine med when you are augmenting on one already. You will just carry on augmenting. Are you weaning down without any back up med to help you with the withdrawals.? How is it going for you... regarding the withdrawals.. i take it you are having them as in bad nights of no sleep. Wow, you live on a pretty remote Island. :)

  • You can take the two together. You should start the Neupro at lowest possible dose while tapering of the Ropinerol. I will pm you a reply from Dr Buchfurer concerning this exact situation.

    As Elisse says - it's not ideal swapping one DA for another - but Rotigotine is sufficiently different in makeup and mode of action , to give you some relief and time to set up a new strategy.

    Good luck.

  • See p 112 on the rlshelp.org site. About 2/3rds way down.

  • Following on from my post above, I have now come off Ropinirole and started the 1mg Neuro patch. On my 6th patch. First few days were wonderful. Absolutely NO RLS. But now I'm having whole body jerks and spasms. Thankfully only at night. I just wonder if anyone knows if this will die down after a week or two or if it is a sign it will continue and the patch is not for me

    Thank you in advance

  • Does it feel like when you were augmenting on the Ropinerole. ? Its not advisable to switch to another dopamine med when you have been augmenting on one already.

  • No it doesn't feel the same. No creeping feeling just plain whole side of body, jerks. Since I wrote the above I have had another couple of nights RLS free then one really bad jerky night. I have read that its not unlikely for the symptoms to get worse for for a week or two when you begin on the patch and am hoping that's the case with me.

You may also like...